Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Want to Switch
May 18, 2004

Hello, I have been on Trizir plus Sustiva for 2 years. It is working well - knock on wood. Previously, I was on Viracept, Epivir and Zerit. I have some 3tc resistance now, but would like to remove the AZT in my cocktail and replace it with something else to perhaps help with my lypoatrophy. Do you have any suggestions on other drugs to use in this combo replacing the AZT?

Response from Dr. Lee

I am not sure what you would switch to that has less lypoatrophy. AZT has not been shown to be on the extreme end of causation of the mitochondrial toxicity which seems related to the atrophy. Zerit has been shown to have more toxicity. Also, the more nucleosides in your cocktail the more likely it is to develop the atrophy (which I acknowledge is a very distressing physical change).

Also, the 184 mutation which causes 3TC or Epivir resistance may lead to increased sensitivity to AZT or Retrovir. Thus it is sometimes helpful to stay on the combo.

Of your current medications, the Abacavir is the one less likely to be effective. You may consider dropping that portion of the cocktail.

Check with your doc about the effectiveness of the current combo and the long-term durability. It looks like one to hold you for a long time.

Be well.



Previous
abacavir excreted in stools
Next
Over medication??

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement